I have cutest English Bulldog in the world. Unfortunately she has had a dark red rash all over her bodyfor the last two days. It's on her vagina area, all over her chest, her legs and arms, even the skin in her ears. She doesn't seem to be bothered by it. No itching, scratching, she's eating and drinking normally. Over memorial day weekend she had an allergic reaction to something, not sure what, so we brought her in and they put her on prednisone. Her jowels were all swollen and she was itching all over. She just finished her prednisone today from that. I took her back to the vet today for this new rash that started two days ago. They were a little concerned that she would get this rash even on the prednisone. They put her back on prednisone for another 12 days, plus put her on antibiotics. Does that sound reasonable? Also, could the rash be caused from the prednisone? My vet didn't think so. I don't know what the rash would be from, I don't think it's related to the memorial day allergic reaction because it's been a few weeks.
I agree with your veterinarian that it is surprising that your dog could develop a skin problem while on Prednisone.
If your dog doesn't improve on this course of Prednisone and antibiotics I would ask your veterinarian to perform a skin scraping for demodex mites or other mites, an impression smear, fungal tests, and a skin biopsy if necessary. You should also consider allergy testing; both skin testing and an allergy blood test. A hypoallergenic dietary food trial may be helpful to diagnose food allergies since food allergies can affect the skin, and there is no reliable test for food allergies.
Your dog should also be on a good flea and tick preventative, since flea allergy is common.
Immune mediated skin diseases can also affect English bulldogs.
I would also bathe your dog often. It has been shown that allergens in dogs actually pass through the skin. Bathing removes the allergens before they have time to pass through the skin.
I think it very unlikely that your dog has had a reaction to the Prednisone. Side effects to Prednisone include increased urination; drinking and eating, stomach upsets and occasionally behavioral problems.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.